MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4F SL POWERPICC 3CG MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4F SL POWERPICC 3CG MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000537
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaz1009 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the picc was placed in the right basilic, arm circ 35cm, picc 35 cm long/0 out ¿ cxr verification @ mid to lower svc (2-3cm from caj).The rn stated there was issues for several days prior to exchange and had cathfloed it.On the 7th day it completely stopped working.When they called me 7 days after placement i asked for a cxr.Tip was very proxmal svc (8cm from caj) original dressing still intact, picc remains 0 cm out.Picc was exchanged.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of the picc malposition within the arm was confirmed, but the exact cause was unknown.One radiographic image was provided for investigation.The image was labeled ¿right¿ and showed what appeared to be a picc in the upper arm area.The image provided a point of view that made the catheter appear folded back on itself in two locations.Each section that appeared to be folded back on itself exhibited varying contrast and brightness.The depth and curvature of the catheter in this region was indistinguishable.It was reported that the catheter stopped working on the 7th day, which could be attributable to the malposition.Any images taken at the time of placement were not provided for investigation.Based on the evidence provided for investigation, the exact cause is unknown.No other similar complaints with this lot were reported from other facilities.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.Potential contributing factors include insertion technique, patient anatomy, and patient movement.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
4F SL POWERPICC 3CG MB
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6733115
Report Number3006260740-2017-01107
Device Sequence Number1490336
Product Code LJS
UDI-Device Identifier00801741105173
UDI-Public(01)00801741105173
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberCK000537
Device Catalogue NumberCK000537
Device Lot NumberREAZ1009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1